Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS Pittsburgh, PA

May 18, 2011Brooke County, Ohio County, West Virginia; Jefferson County, Ohio; Washington County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 18, 2011, 2:53 PM EDT for Brooke County, Ohio County, West Virginia; Jefferson County, Ohio; Washington County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2011, 2:53 PM EDT (18:53 UTC)
Expired
May 18, 2011, 3:45 PM EDT
In force
52 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Jefferson County, OH, Washington County, PA, Brooke County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 12:55 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS51 KPBZ 181853
SVRPBZ
OHC081-PAC125-WVC009-069-181945-
/O.NEW.KPBZ.SV.W.0071.110518T1853Z-110518T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CLAYSVILLE...MOVING NORTHWEST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CLAYSVILLE...         VALLEY GROVE...       WEST LIBERTY...
  BETHANY...            FRANKLIN...           WINDSOR HEIGHTS...
  TILTONSVILLE...       RAYLAND...            WELLSBURG...
  BRILLIANT...          FOLLANSBEE...         MINGO JUNCTION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4031 8087 4038 8087 4040 8086 4047 8077
      4015 8033 4001 8049 4027 8088
TIME...MOT...LOC 1854Z 132DEG 20KT 4014 8050

$$
3 follow-up statements
149 
WWUS51 KPBZ 181914
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT WED MAY 18 2011

OHC081-PAC125-WVC009-069-181945-
/O.CON.KPBZ.SV.W.0071.000000T0000Z-110518T1945Z/
JEFFERSON OH-WASHINGTON PA-OHIO WV-BROOKE WV-
314 PM EDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON COUNTY IN
SOUTHWEST PENNSYLVANIA...AND BROOKE AND OHIO COUNTIES IN NORTHERN
WEST VIRGINIA...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR POTOMAC...MOVING NORTHWEST AT 15
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  VALLEY GROVE...       CLAYSVILLE...         WEST LIBERTY...
  BETHANY...            FRANKLIN...           WINDSOR HEIGHTS...
  TILTONSVILLE...       RAYLAND...            WELLSBURG...
  FOLLANSBEE...         WINTERSVILLE...       UNIONPORT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4027 8087 4039 8086 4047 8077 4015 8033
      4001 8049
TIME...MOT...LOC 1915Z 132DEG 13KT 4016 8054

$$
557 
WWUS51 KPBZ 181932
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT WED MAY 18 2011

OHC081-PAC125-WVC009-069-181945-
/O.CON.KPBZ.SV.W.0071.000000T0000Z-110518T1945Z/
JEFFERSON OH-WASHINGTON PA-OHIO WV-BROOKE WV-
332 PM EDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR JEFFERSON COUNTY IN EAST CENTRAL OHIO...AND WASHINGTON COUNTY IN
SOUTHWEST PENNSYLVANIA...AND BROOKE AND OHIO COUNTIES IN NORTHERN
WEST VIRGINIA...

AT 328 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR BETHANY...
MOVING NORTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WEST LIBERTY...       VALLEY GROVE...       BETHANY...
  CLAYSVILLE...         FRANKLIN...           WINDSOR HEIGHTS...
  WELLSBURG...          FOLLANSBEE...         WINTERSVILLE...
  UNIONPORT...          TILTONSVILLE...       STEUBENVILLE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4027 8087 4039 8086 4047 8077 4015 8033
      4001 8049
TIME...MOT...LOC 1932Z 132DEG 13KT 4020 8057

$$
685 
WWUS51 KPBZ 181943
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 PM EDT WED MAY 18 2011

OHC081-PAC125-WVC009-069-181953-
/O.EXP.KPBZ.SV.W.0071.000000T0000Z-110518T1945Z/
JEFFERSON OH-WASHINGTON PA-OHIO WV-BROOKE WV-
343 PM EDT WED MAY 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN EAST
CENTRAL OHIO...AND WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...AND
BROOKE AND OHIO COUNTIES IN NORTHERN WEST VIRGINIA EXPIRES AT 345 PM
EDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE. HOWEVER...HEAVY RAINFALL WILL CONTINUE OVER THE 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4027 8087 4039 8086 4047 8077 4015 8033
      4001 8049
TIME...MOT...LOC 1943Z 132DEG 13KT 4022 8062

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:17 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 18, 12:17 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT WED MAY 18 2011

.SYNOPSIS...
EXPECT COOL, SHOWERY CONDITIONS TO CONTINUE INTO FRIDAY AS THE UPPER
LEVEL LOW PRESSURE CENTER, CONTINUES TO LINGER OVER THE AREA. THERE
MAY BE STRONG THUNDERSTORMS THIS AFTERNOON. EXPECT A DRY BREAK AND
WARM UP SATURDAY ONCE THE UPPER LOW EXITS EAST TO NEW JERSEY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE EXPANDED THE FLOOD WATCH TO INCLUDE ADDITIONAL COUNTIES IN
WESTERN PA AND THE NORTHERN WV PANHANDLE AS SHOWERS AND
THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE OVER AREAS
ALREADY WELL SATURATED WITH RAINFALL FROM THE LAST WEEK. THE
FLOOD WATCH CONTINUES THROUGH MIDNIGHT TONIGHT. PREVIOUS
DISCUSSION FOLLOWS...

HAVE CONTINUED FORECAST OF SHOWERS THIS AFTERNOON, WITH SOME
ADJUSTMENTS TO HOURLY COVERAGES FROM RECENT RADAR AND HI-RES MODEL
TRENDS.

THERE CONTINUES TO BE A POTENTIAL FOR STRONG THUNDERSTORMS TO
DEVELOP DUE TO THE DEEP INSTABILITY RELATED TO THE UPPER LOW AND
ITS COLD TEMPERATURES ALOFT. RECENT HI-RES MODEL OUTPUT SHOWS
THUNDERSTORMS DEVELOPING OVER SOUTHWESTERN PENNSYLVANIA EARLY THIS
AFTERNOON, WHICH COULD INVOLVE THE RADAR-DEPICTED SHOWERS SHOWN
NEAR THE PA MOUNTAINS THIS MORNING.

RUC AND SREF MODELS SHOW DECENT VERTICAL SHEAR WITH DEVELOPING
STORMS/ EFFECTIVE BULK SHEAR OVER 30 KTS/ WHICH CAN INDUCE GUSTY
WIND AND HAIL, BESIDES HEAVY RAIN. LOCATIONS GETTING RAIN AMOUNTS
OVER 1.3 INCHES MAY HAVE FLOODING DEVELOP. SO HAVE MAINTAINED THE
FLOOD WATCH FOR THE PA-WV-MD MOUNTAINS.

LITTLE CHANGE IN TEMPERATURE FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BLEND OF SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOW THE COLD UPPER LOW
MOVING NORTHWARD INTO EASTERN OHIO AND SOUTHWESTERN PENNSYLVANIA
THURSDAY, AND THEN SLOWLY EXITING EAST PAST THE MOUNTAINS FRIDAY.
CONTINUED TO HAVE FORECASTED A CHANCE OF MAINLY AFTERNOON AND
EVENING INSTABILITY SHOWERS THURSDAY AND FRIDAY, BUT THEN FINALLY A
DRY BREAK SATURDAY.

FORECASTED DAYTIME HIGH TEMPERATURES, USING A BLEND OF RECENT GFS
AND NAM MOS, TO REMAIN AS MUCH AS 10 DEGREES COLDER THAN NORMAL
THURSDAY, THEN MODERATE TO SEASONABLE LEVELS FRIDAY, AND WARM TO
PERHAPS AS MUCH AS 5 DEGREES WARMER THAN NORMAL SATURDAY. MORNING
LOWS WILL CONTINUE TO BE NEAR NORMAL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
WARMING TREND IS STILL INDICATED FOR THE LONG TERM PERIOD AS
PERSISTENT AS UPPER LOW WILL HAVE EXITED EAST AND REPLACED BY A
RIDGE, TO SOUTHWEST FLOW PATTERN OVER THE UPPER OHIO VALLEY BY MID
WEEK.

HAVE THUS PERSISTED WITH TEMPERATURE FORECAST ABOUT 5 DEGREES
ABOVE NORMAL TO ACCOMPANY NEAR CLIMO PRECIP PROBABILITIES WHICH
WILL BE SHORTWAVE AND DIURNALLY DEPENDENT.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
RETROGRADING UPR LOW WITH SFC TROF ALONG A MGW TO ZZV LINE CONTD TO
SUPPORT IFR CEILINGS OVER AREAS W AND SOUTH OF THAT LINE INTO LATE
MRNG.  OTHERWISE, SHRA WITH MVFR OVR AREAS NORTH OF PIT WERE ON THE
WANE AS SHORTWAVE IN SOUTHEASTERLY FLOW EXITED.

VFR POTENTIAL TODAY IS EXPECTED TO BE BRIEF AS SC WITH SCT TO NMRS
SHRA/TSRA REFORM IN THE LOW CONVECTIVE TEMPERATURE ENVIRONMENT OVR
THE REGION. IFR CAN BE EXPECTED AGAIN TNGT WITH ST AND BR.

THE UPR LOW WILL CONTINUE TO MEANDER OVER THE ERN U.S. FOR THE
REMAINDER OF THE WEEK. HENCE, REDUCED CONDITIONS WITH PERIODIC
RA MAY AGAIN BE ANTICIPATED THROUGH THURSDAY. GRADUAL IMPROVEMENT
IS EXPECTED FRIDAY INTO SATURDAY AS THE SYSTEM IS PROGGED TO MOVE
FURTHER TOWARD THE ATLANTIC COAST.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ001.
OH...NONE.
PA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ021-029-031-
     073>076.
WV...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ002>004-012-
     021>023-041.

&&
Hazardous weather outlook, May 18, 12:33 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1233 PM EDT WED MAY 18 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022-023-
WVZ001-191645-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-
HANCOCK-
1233 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ021-029-031-073>076-WVZ002>004-012-021>023-041-191645-
GARRETT-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
1233 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND A FEW MAY REACH
SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 18, 2:26 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 PM EDT WED MAY 18 2011

OHZ050-WVZ001-002-181915-
BROOKE WV-HANCOCK WV-JEFFERSON OH-
226 PM EDT WED MAY 18 2011

...THUNDERSTORMS WITH HEAVY RAIN AND HAIL...

THUNDERSTORMS WITH HEAVY RAIN AND HAIL TO MOVE THROUGH THE FOLLOWING
COUNTIES...
JEFFERSON...BROOKE AND HANCOCK...

AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER FOLLANSBEE...MOVING
NORTHWEST AT 15 MPH.

THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
DIME SIZED HAIL IS ALSO POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  WELLSBURG...          FRANKLIN...           BRILLIANT...
  MINGO JUNCTION...     FOLLANSBEE...         COLLIERS...
  STEUBENVILLE...       WINTERSVILLE...       WEIRTON...
  SUN VALLEY...         TORONTO...            RICHMOND...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4024 8052 4020 8065 4055 8090 4056 8086
      4056 8085 4060 8075 4058 8073 4058 8067
      4061 8064 4061 8058 4064 8053
Local storm report, May 18, 2:32 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             MINGO JUNCTION          40.31N  80.65W
05/18/2011  E1.00 INCH       JEFFERSON          OH   PUBLIC

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER PBZ1100748

RSMITH
Special weather statement, May 18, 2:34 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT WED MAY 18 2011

PAZ007-008-013-014-181930-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
234 PM EDT WED MAY 18 2011

...STRONG THUNDERSTORMS WITH HEAVY RAIN AND HAIL...

STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...BUTLER...VENANGO...MERCER AND LAWRENCE...

AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
SOUTHWEST OF FARRELL TO 4 MILES SOUTHWEST OF HOOKER...MOVING
NORTHWEST AT 20 MPH.

THESE THUNDERSTORM CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDING OF
WATER ON ROADWAYS AND IN LOW LYING AREAS. VISIBILITIES MAY BE
REDUCED. IN ADDITION...DIME SIZED HAIL MAY BE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  HOOKER...             NEW WILMINGTON...     FARRELL...
  SLIPPERY ROCK...      SHARON...             HERMITAGE...
  GROVE CITY...         STONEBORO...          MERCER...
  MAURICE K GODDARD STATE PARK...             FREDONIA...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4149 8041 4148 8014 4149 8013 4149 8007
      4089 7976 4114 8053 4149 8053 4149 8052
      4149 8046 4150 8043

34
Local storm report, May 18, 2:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             2 W CARMICHAELS         39.90N  80.01W
05/18/2011  E1.00 INCH       GREENE             PA   PUBLIC

&&

EVENT NUMBER PBZ1100749

RSMITH
Local storm report, May 18, 2:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
242 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             2 W CARMICHAELS         39.90N  80.01W
05/18/2011  E1.00 INCH       GREENE             PA   PUBLIC

            CORRECTED TIME

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER PBZ1100749

RSMITH
Local storm report, May 18, 2:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             1 S STEUBENVILLE        40.35N  80.65W
05/18/2011  E0.75 INCH       JEFFERSON          OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100750

RSMITH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:41 AM EDTFlood WatchPBZBrooke, Marion, Marshall, Ohio, Wetzel16 hr
May 18, 1:21 PM EDTSpecial Weather StatementPBZMonongalia39 min
May 18, 1:37 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia53 min
May 18, 2:26 PM EDTSpecial Weather StatementPBZBrooke, Hancock49 min
May 18, 2:32 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock43 min
May 18, 3:45 PM EDTAreal Flood AdvisoryPBZBrooke, Hancock, Ohio3 hr
May 18, 5:19 PM EDTSpecial Weather StatementPBZBelmont, Harrison41 min
May 18, 5:44 PM EDTSpecial Weather StatementPBZCarroll31 min
May 18, 6:03 PM EDTSpecial Weather StatementPBZBelmont42 min
May 17, 10:02 PM EDTRiver Flood AdvisoryPBZAllegheny64 hr
May 18, 7:25 AM EDTSpecial Weather StatementPBZAllegheny, Lawrence, Westmoreland50 min
May 18, 11:56 AM EDTSpecial Weather StatementPBZAllegheny49 min
May 18, 12:51 PM EDTSpecial Weather StatementPBZBeaver39 min
May 18, 1:32 PM EDTSpecial Weather StatementPBZButler, Lawrence43 min
May 18, 1:51 PM EDTSpecial Weather StatementPBZAllegheny, Westmoreland54 min
May 18, 2:12 PM EDTAreal Flood WarningPBZWestmoreland4 hr
May 18, 2:27 PM EDTSevere Thunderstorm WarningPBZGreene, Washington48 min
May 18, 2:34 PM EDTSpecial Weather StatementPBZMercer56 min
May 18, 2:58 PM EDTFlash Flood WarningPBZGreene62 min
May 18, 4:34 PM EDTSpecial Weather StatementPBZAllegheny41 min
May 18, 4:38 PM EDTSpecial Weather StatementPBZAllegheny37 min
May 18, 5:15 PM EDTSpecial Weather StatementPBZButler, Lawrence45 min
May 18, 6:07 PM EDTSpecial Weather StatementPBZLawrence38 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.